Man Without FingerPrints

http://funfunpics.blogspot.com/2010/04/man-without-fingerprints.html 11:40 AM, Posted by admin speedytown , Subscribe to feed reader here

Bookmark and Share

Patients undergoing a common treatment for cancer are being warned to carry medical documentation when travelling abroad because the drug can make their fingerprints disappear.

A cancer sufferer was detained at an airport in the United States when immigration officials were unable to take a print from his fingers, his doctor has revealed.

The drug capecitabine, which is taken to treat a number of cancers, has an inflammatory side-effect linked to long-term use.

Immigration officials held the patient, referred to as Mr S., for four hours before they allowed him to enter the country.

According to the patient’s oncologist, several other cancer sufferers have reported loss of fingerprints and some have had similar problems entering the US.

In a letter to the journal Annals of Oncology, Tan Eng-Huat, a senior consultant in the medical oncology department at the National Cancer Centre in Singapore, described how his patient, a 62-year-old man, had cancer of the head and neck that had spread but which had responded well to chemotherapy.

To help to prevent a recurrence of the disease the patient was put on a dose of capecitabine, an anti-metabolite drug. One of the side-effects of capecitabine, used commonly to treat head and neck cancers, and breast, stomach and colorectal cancers, is chronic inflammation of the palms or soles of the feet. Known as hand-foot syndrome, it can result in peeling of the skin, bleeding and development of ulcers or blisters.

Dr Tan said that Mr S. had developed a mild case of hand-foot syndrome and, because it was not affecting his daily life, he was kept on a low dose of the drug. “It can give rise to eradication of fingerprints with time,” the oncologist said, adding that all cancer patients on the treatment should carry a doctor’s letter if travelling to the United States.

After more than three years of taking capecitabine, Mr S. went to the United States last December to visit his relatives. He was detained at the airport customs for four hours because the immigration officers could not detect his fingerprints.

“He was allowed to enter after the custom officers were satisfied that he was not a security threat,” Dr Tan said. “He was advised to travel with a letter from his oncologist stating his condition and the treatment he was receiving to account for his lack of fingerprints.”

Dr Tan said that Mr S. was not aware that he had lost his fingerprints before he travelled. “It is uncertain when the onset of fingerprint loss will take place in susceptible patients who are taking capecitabine. However, it is possible that there may be a growing number of patients such as Mr S. who may benefit from maintenance capecitabine for disseminated malignancy.”



Timesonline

0 komentar:

Post a Comment

Content

This blog maybe contains your blog's material such like pics and photos, videos, wallpapers or themes.
Please contact me if you have any objection of those material. We randomly picked it through internet e.g Google, Yahoo, Bing and Social Networks Site.

For advertisement matters, you can send me email to superbuxmoney[at]gmail.com.